Allergic Cutaneous and Visceral Angioedema Secondary to Clozapine: A Case Report

Allergic Reaction to Clozapine
Vol. 12 No. 1 : 2017 (122-126)

Abstract
This report stresses on the occurrence of a rare adverse reaction to clozapine, i.e. allergic cutaneous and visceral angioedema, in a patient with treatment resistant schizophrenia  (TRS).  We  report  the  case  of  a  schizophrenic  patient  who  was resistant  to  treatment  and  developed  an  allergic  reaction  involving  her  skin  and gastro-intestinal  system  upon  the  commencement  of  clozapine.  She  was  then treated with a combination pharmacotherapy which left some residual symptoms. The manifestation of allergic reactions to clozapine and its management strategies are discussed in the paper. There is a pressing need to develop a new psychotropic which is on par with clozapine.

Keywords : allergy, angioedema, clozapine, schizophrenia,

Correspondance Address
Chia Lip Choy Department of Psychiatry, Faculty of Medicine, Universiti Kebangsaan Malaysia Medical Centre, Jalan Yaacob Latif, Bandar Tun Razak, 56000 Cheras, Kuala Lumpur, Malaysia. Tel: +603-9145 6143/6142 Fax: +603 9145 6681 E-mail: chialipchoy@gmail.com